Alert archive / North Carolina / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 220, NWS Wakefield, VA

August 30, 2021City of Chesapeake, City of Virginia Beach, Virginia; Camden County, Currituck County, Pasquotank County, North Carolina

NWS Wakefield, VA issued this severe thunderstorm warning at Aug 30, 2021, 10:17 PM EDT for City of Chesapeake, City of Virginia Beach, Virginia; Camden County, Currituck County, Pasquotank County, North Carolina. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 30, 2021, 10:17 PM EDT (02:17 UTC)
Expired
Aug 30, 2021, 11:00 PM EDT
In force
43 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Camden County, NC, Currituck County, NC, Pasquotank County, NC, City of Chesapeake, VA, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 116 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 30, 10:45 PM EDTTSTM WND DMG1 Se Bayside, VATREE DOWNED ON N WITCHDUCK RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 2.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2021-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2021-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1405 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

549 
WUUS51 KAKQ 310217
SVRAKQ
NCC029-053-139-VAC550-810-310300-
/O.NEW.KAKQ.SV.W.0220.210831T0217Z-210831T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
1017 PM EDT Mon Aug 30 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  Camden County in northeastern North Carolina...
  Pasquotank County in northeastern North Carolina...
  Currituck County in northeastern North Carolina...
  The southeastern City of Chesapeake in southeastern Virginia...
  The City of Virginia Beach in southeastern Virginia...

* Until 1100 PM EDT.

* At 1016 PM EDT, severe thunderstorms were located along a line
  extending from 9 miles northeast of Kempsville to near Fentress to
  near Sunbury, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include...
  Virginia Beach, Currituck, Elizabeth City, Camden, Elizabeth City
  State University, Grandy, Kempsville, Weeksville, Great Bridge,
  South Mills, Chesapeake, Fentress, Nixonton, Princess Anne, Shiloh,
  Back Bay, Indiantown, Morgans Corner, Corolla and Old Trap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Damaging winds and continuous cloud to ground lightning is occurring 
with these storms. Move indoors immediately. Lightning is one of 
nature's leading killers. Remember, if you can hear thunder, you are 
close enough to be struck by lightning.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3612 7586 3617 7591 3616 7594 3618 7600
      3615 7600 3612 7619 3621 7629 3622 7628
      3629 7639 3636 7645 3645 7648 3668 7628
      3697 7606 3696 7596 3626 7573 3625 7572
      3622 7577 3619 7579 3609 7576 3608 7578
TIME...MOT...LOC 0216Z 289DEG 33KT 3690 7601 3664 7623 3642 7654 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

05
1 follow-up statement
322 
WWUS51 KAKQ 310251
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
1051 PM EDT Mon Aug 30 2021

NCC029-053-139-VAC550-810-310301-
/O.EXP.KAKQ.SV.W.0220.000000T0000Z-210831T0300Z/
Camden NC-Pasquotank NC-Currituck NC-City of Chesapeake VA-
City of Virginia Beach VA-
1051 PM EDT Mon Aug 30 2021

...THE SEVERE THUNDERSTORM WARNING FOR CAMDEN...PASQUOTANK...AND
CURRITUCK COUNTIES...THE SOUTHEASTERN CITY OF CHESAPEAKE AND THE CITY
OF VIRGINIA BEACH WILL EXPIRE AT 1100 PM EDT...

The storms which prompted the warning have weakened and moved out of 
the warned area. Therefore, the warning will be allowed to expire.
However, frequent lightning...gusty winds and heavy rain are still 
possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Wakefield.

LAT...LON 3612 7586 3617 7591 3616 7594 3618 7600
      3615 7600 3612 7619 3621 7629 3622 7628
      3629 7639 3636 7645 3645 7648 3668 7628
      3697 7606 3696 7596 3626 7573 3625 7572
      3622 7577 3619 7579 3609 7576 3608 7578
TIME...MOT...LOC 0251Z 289DEG 33KT 3680 7566 3654 7588 3632 7619 

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 7:45 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 30, 7:45 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
745 PM EDT Mon Aug 30 2021

.SYNOPSIS...
An upper level ridge will slowly break down over the next few
days as Ida weakens while moving north to the Tennessee Valley.
The remnants of Ida are expected to move across the local area
later Wednesday into Thursday, bringing unsettled conditions to
the region. High pressure builds in from the north into next
weekend.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 735 PM EDT Monday...

The latest analysis indicates TS Ida moving NNE into central
MS. It is expected to continue weakening into a tropical
depression into this evening. Locally, the upper ridge is
continuing to weaken and a weak sfc trough is developing over
the region.

Scattered thunderstorms have developed across the region late
this afternoon/this evening and are expected to continue to move
generally ESE over the next several hours. Some of these storms
have been severe. Locally heavy rainfall and gusty winds will
remain possible through the evening. Will have likely PoPs
across the far N/NW, with high chc into central VA, tapered to
slight chc in NE NC.

Lows tonight in the upper 60s and low 70s with a few mid 70s
near the coast. Patchy fog will be possible after midnight
through ~12Z mainly W of I-95 and around the Maryland portion
of the Eastern Shore. The placement of heavy rainfall could
allow for some fog farther east as well.

Ida will continue to lose strength over the TN Valley on
Tuesday but the remnant low and upper trough will move NE toward
the Mid- Atlantic. Hot/humid again with highs in the upper 80s
to low 90s. Relative best chance for shower and storms on
Tuesday will exist across the NW but PoPs, mainly developing
later in the aftn.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
As of 355 PM EDT Monday...

Cloud cover increases Tuesday night, and scattered to possibly
numerous showers will move in across northern portions of the
area as the remnants of Ida begin to approach the region, with
a warm front lifting N over the northern sections of the mid-
Atlantic. Lows Tuesday night will range from the upper 60s NW to
low/mid 70s SE.

Wednesday through early Thursday still appears to be the primary
timeframe for active weather associated with the remnants of Ida
passing through the region. The models remain fairly consistent,
though the ECMWF is still the strongest/most organized with the
sfc low (still sub 1000mb). The track has the system moving
through the southern/central Appalachians Wednesday morning and
off to the NE (likely across NW sections of the CWA late Wed
aftn/Wed evening into Wednesday night before exiting off the
coast on Thursday. With this track, the highest rainfall totals
are generally favored north and west of the local area. Locally,
northwestern portions of the area will see the highest QPF
amounts (~2-3") with lesser amounts further southeast. For the
Day 3 ERO, WPC has placed the northwestern portions of the area
extending over to the MD Eastern Shore in a Slight Risk for
excessive rainfall with a Marginal Risk for the remainder of the
area outside of the NE NC counties. A Flash Flood Watch will
likely be needed for at least a portion of our NW and northern
counties Wednesday into early Thursday.

As for the severe weather threat, this remains dependent on the
exact track Ida takes, but appears probable that there will be
at least a marginal strong to severe storm threat (with the
possibility for a few tornadoes) across the forecast area. For
now, SPC has placed all of the area in a Day 3 Marginal Risk.

Highs Wed will be cooler (due to widespread rain/clouds), in
the mid/upper 70s NW with upper 80s/near 90F far SE. PoPs will
be categorical NW and high chance far SE. Likely PoPs continue
Wed evening then diminishing PoPs overnight Wed/Thu AM. Lows in
the 60s except lower 70s SE. Diminishing rain chances Thu, will
maintain chc PoPs into the aftn E of I-95, drying out across the
W a bit earlier. Highs in the upper 70s to around 80F.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 355 PM EDT Monday...

With the remains of Ida pushing off to the NE, with a deep upper
trough passing off the coast of New England, a confluent NW flow
aloft will allow sfc high pressure to build S into the local
area from the Great Lakes. This will bring a welcome change
from the persistent heat/humidity of past several weeks. Will
have a dry forecast through the period with mostly sunny
skies/mostly clear nights. Highs will be mainly in the upper
70s to lower 80s, warming into the mid-upper 80s by Sunday and
upper 80s/near 90F Mon ahead of the next cold front. Lows will
be in the mid/upper 50s to mid 60s, warming into the 60s to
lower 70s by Sun night. Dew pts will be remarkably lower
especially Fri-Sat, ranging through the 50s inland with some
lower 60s near the coast.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 745 PM EDT Monday...

Scattered storms have developed across the region late this
afternoon/early this evening and will continue to move generally
ESE over the next several hours (~6z Tues). Outside of
convection, most terminals are VFR, however, expect brief drops
in VIS to MVFR/IFR with any storms. Storms will taper off
tonight with primarily VFR conditions returning outside of areas
of patchy fog across the Piedmont from 06-12Z/Tue. Have also
added patchy fog to SBY between 9-12z. Fog may be more
widespread than currently anticipated given rainfall this
evening. VFR CIGs prevail Tues with BKN clouds NW and SCT-BKN
SE. Late afternoon/evening convection will again be possible
Tues mainly across the N and will remain possible through Tues
night.

Outlook: Reduced flight conditions will be possible Tues night into
early Thu as the remnants of Hurricane Ida track N of the local
area. Thunderstorms will also be possible through the day Wed.
Dry/VFR conditions expected from late Thu and beyond as high
pressure settles in from the N. N/NE Winds will be a bit gusty
near the coast late Thu/Fri.

&&

.MARINE...
As of 345 PM EDT Monday...

Generally quiet marine conditions in place this afternoon with
southerly winds 5-10 kt. Waves are around 1 ft in the bay and seas
are 2-3 ft.

Ida has been downgraded to a tropical storm as it makes slow
northward progress over central MS. A weak surface trough is noted
across inland areas this afternoon with some potential for showers
and thunderstorms to spread eastward into the Ches Bay and coastal
waters this evening. Otherwise, continued benign marine conditions
will extend into Tuesday before SE flow begins to increase Tuesday
night. Flow increases on Wednesday as the gradient tightens ahead of
Ida's remnant low. Models have come into better agreement regarding
the track and timing of the low pressure passage near our region but
the ECMWF remains a bit of a strong outlier. Regardless, we can
expect to see an increase in SSE winds to 15-20 kt in the bay and 20-
25 kt offshore by Wednesday afternoon as the low approaches from the
west and northwest. Small Craft headlines will be required for most
(if not all) of the waters into Thursday morning as the low crosses
the region to our north. A trailing cold front will sweep across the
waters on Thursday, switching the winds NW then N as cooler and
drier air filters in behind the boundary. Decent CAA is expected
into Thursday evening with continuing SCA conditions in northerly
flow. Waves build to 2-4 ft in the bay in both the southerly flow
ahead of the low and northerly flow behind the front. Seas increase
to 4-6 ft S and 5-7 ft N by Thursday morning and will likely take
until Saturday to drop below the 5 ft SCA threshold completely.
Thereafter, much improved weather and boating conditions are
expected for the remainder of the upcoming weekend.

&&

.TIDES/COASTAL FLOODING...
As of 345 PM EDT Monday...

Increasing southerly flow up the Ches Bay may result in some minor
flooding issues at Cambridge/Bishops Head MD and Lewisetta VA
with the high tide cycle Wed night.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...LKB
NEAR TERM...LKB/RMM
SHORT TERM...AJB/LKB
LONG TERM...AJB/LKB
AVIATION...LKB/RMM
MARINE...RHR
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 30, 12:53 PM EDT, 9 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1253 PM EDT Mon Aug 30 2021

NCZ012>017-030>032-102-311700-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-
1253 PM EDT Mon Aug 30 2021

This Hazardous Weather Outlook is for northeast North Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The remnants of Tropical Cyclone Ida will impact the region
Wednesday
through Wednesday night. Showers and thunderstorms associated with
this system could produce some instances of flash flooding a well as
isolated severe storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ060-061-065>068-079>081-087>089-092-093-095>098-524-525-311700-
Prince Edward-Cumberland-Mecklenburg-Lunenburg-Nottoway-Amelia-
Brunswick-Dinwiddie-Prince George-Greensville-Sussex-Surry-
Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-Newport News-Hampton/Poquoson-
1253 PM EDT Mon Aug 30 2021

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms will be capable of producing
heavy rain with localized flash flooding possible this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The remnants of Tropical Cyclone Ida will impact the region
Wednesday and Wednesday night. Showers and thunderstorms associated
with this system could produce some instances of flash flooding,
especially across the Piedmont. Isolated severe storms will also be
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>025-VAZ048-062-064-069-075>078-082>086-090-099-100-509>523-
311700-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Goochland-Caroline-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Charles City-New Kent-Gloucester-Middlesex-
Mathews-James City-Accomack-Northampton-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-
1253 PM EDT Mon Aug 30 2021

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms will be capable of producing
heavy rain with localized flash flooding possible this afternoon and
evening. Isolated strong to severe storms will also be possible,
with damaging wind gusts as the primary threat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The remnants of Tropical Cyclone Ida will impact the region
Wednesday and Wednesday night. Showers and thunderstorms associated
with this system could produce some instances of flash flooding,
especially across the Piedmont. Isolated severe storms will also be
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LKB

In the hours before

Local storm report, Aug 30, 9:26 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
926 PM EDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     MARINE TSTM WIND 3 SSE TANGIER           37.79N 75.97W
08/30/2021  M67 MPH          ACCOMACK           VA   MESONET

            MESONET STATION XTSL TANGIER SOUND LIGHT.

0731 PM     MARINE TSTM WIND 2 N POQUOSON            37.16N 76.38W
08/30/2021  M51 MPH          ANZ632             VA   MESONET

            MESONET STATION XPQR POQUOSON RIVER LIGHT.

0837 PM     MARINE TSTM WIND 7 SW FISHERMANS ISLAND  37.04N 76.08W
08/30/2021  M42 MPH          ANZ632             VA   MESONET

            MESONET STATION XBBT THIRD ISLAND.

0724 PM     MARINE TSTM WIND 2 ESE YORKTOWN          37.23N 76.48W
08/30/2021  M39 MPH          ANZ636             VA   BUOY

            BUOY STATION YKTV2 YORKTOWN USCG TRAINING
            CENTER.

0900 PM     MARINE TSTM WIND 1 WSW FORT EUSTIS       37.12N 76.62W
08/30/2021  M37 MPH          ANZ637             VA   AWOS

            AWOS STATION KFAF FT EUSTIS FELKER.

&&
Local storm report, Aug 30, 9:35 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
935 PM EDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     TSTM WND DMG     EMPORIA                 36.70N 77.54W
08/30/2021                   CITY OF EMPORIA    VA   911 CALL CENTER

            TREE DOWN ON POWER LINES.

&&

JO
Local storm report, Aug 30, 9:42 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
942 PM EDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     MARINE TSTM WIND 2 SSW HILTON VILLAGE    37.00N 76.47W
08/30/2021  M48 MPH          ANZ638             VA   MESONET

&&

JO
Local storm report, Aug 30, 9:53 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
953 PM EDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     1 NW COURTLAND          36.72N 77.08W
08/30/2021                   SOUTHAMPTON        VA   911 CALL CENTER

            TREES DOWN ACROSS PORTIONS OF SOUTHAMPTON
            COUNTY.

&&

JO
Special weather statement, Aug 30, 10:01 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1001 PM EDT Mon Aug 30 2021

VAZ099-100-310300-
Accomack VA-Northampton VA-
1001 PM EDT Mon Aug 30 2021

...Strong thunderstorms will impact portions of southern Accomack and
Northampton Counties through 1100 PM EDT...

At 1000 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Onancock to near Nassawadox to near Bavon.
Movement was southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles.

Strong thunderstorms will be near...
  Onancock around 1015 PM EDT.
  Exmore and Nassawadox around 1020 PM EDT.
  Onley and Willis Wharf around 1025 PM EDT.
  Cape Charles around 1035 PM EDT.
  Cheriton and Bay View around 1040 PM EDT.

Other locations impacted by these storms include Capeville, Kiptopeke
State Park, Harborton, Melfa, Eastville, Franktown, Cheapside,
Kiptopeke, Painter and Keller.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3761 7556 3756 7555 3747 7562 3742 7563
      3732 7569 3727 7575 3719 7576 3709 7587
      3705 7594 3712 7602 3720 7606 3729 7607
      3739 7603 3760 7597 3775 7587 3776 7587
      3776 7590 3782 7587 3771 7552
TIME...MOT...LOC 0200Z 293DEG 16KT 3773 7583 3753 7593 3729 7620

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BROWN
Local storm report, Aug 30, 10:02 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1002 PM EDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     MARINE TSTM WIND 1 S FORT NONSENSE       37.45N 76.45W
08/30/2021  M46 MPH          MATHEWS            VA   MESONET

            MESONET STATION DW3320 NORTH.

0935 PM     MARINE TSTM WIND 4 SSW RALEIGH TERRACE   36.95N 76.39W
08/30/2021  M42 MPH          ANZ638             VA   MESONET

            MESONET STATION XMGL THIRD ISLAND.

0945 PM     MARINE TSTM WIND 2 SSW HILTON VILLAGE    37.00N 76.47W
08/30/2021  M39 MPH          ANZ638             VA   MESONET

            MESONET STATION VA103 JAMES RIVER
            BRIDGE@ISLE OF WIGHT COUNTY.

&&

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 8:05 PM EDTSpecial Marine WarningAKQ55 min
Aug 30, 8:10 PM EDTSpecial Weather StatementAKQAccomack65 min
Aug 30, 8:13 PM EDTSevere Thunderstorm WarningAKQDinwiddie, Prince George, Surry, Sussex47 min
Aug 30, 8:17 PM EDTSpecial Weather StatementAKQNorthampton, City of Hampton43 min
Aug 30, 8:24 PM EDTSpecial Marine WarningAKQ66 min
Aug 30, 8:37 PM EDTSevere Thunderstorm WarningAKQBrunswick, Greensville, Southampton, Sussex, City of Emporia38 min
Aug 30, 8:41 PM EDTSpecial Weather StatementAKQLancaster49 min
Aug 30, 8:43 PM EDTSpecial Marine WarningAKQ77 min
Aug 30, 8:43 PM EDTSpecial Marine WarningAKQ62 min
Aug 30, 8:59 PM EDTSpecial Marine WarningAKQ61 min
Aug 30, 8:59 PM EDTSpecial Marine WarningAKQ76 min
Aug 30, 9:00 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Franklin, City of Hampton, City of Newport News, City of Poquoson and 1 more45 min
Aug 30, 9:08 PM EDTSpecial Marine WarningAKQ82 min
Aug 30, 9:09 PM EDTSpecial Weather StatementAKQGloucester, Mathews, Middlesex51 min
Aug 30, 9:17 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Chesapeake, City of Franklin, City of Suffolk43 min
Aug 30, 9:18 PM EDTSevere Thunderstorm WarningAKQAccomack, Northampton42 min
Aug 30, 9:18 PM EDTSevere Thunderstorm WarningAKQYork, City of Hampton, City of Newport News, City of Poquoson42 min
Aug 30, 9:23 PM EDTSevere Thunderstorm WarningAKQMathews, Middlesex37 min
Aug 30, 9:28 PM EDTSpecial Marine WarningAKQ77 min
Aug 30, 9:32 PM EDTSpecial Marine WarningAKQ88 min
Aug 30, 9:41 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach49 min
Aug 30, 10:00 PM EDTSpecial Marine WarningAKQ45 min
Aug 30, 10:01 PM EDTSpecial Weather StatementAKQAccomack, Northampton59 min
Aug 30, 10:08 PM EDTSpecial Marine WarningAKQ2 hr
Aug 30, 10:42 PM EDTSpecial Marine WarningAKQ48 min
Aug 31, 3:37 PM EDTGale WatchAKQ12 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2021Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.